Alert archive / Wisconsin / Small Craft Advisories in 2015

Small Craft Advisory 45, NWS Milwaukee, WI

April 30, 2015

NWS Milwaukee, WI issued this small craft advisory at Apr 30, 2015, 3:15 AM CDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Apr 30, 2015, 3:15 AM CDT (08:15 UTC)
Expired
Apr 30, 2015, 7:00 PM CDT
In force
16 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

900 
WHUS73 KMKX 300815
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
315 AM CDT THU APR 30 2015

...GUSTY NORTH WINDS TODAY...

.A TIGHT PRESSURE GRADIENT BETWEEN APPROACHING HIGH PRESSURE OVER
SOUTHERN CANADA AND LOW PRESSURE OVER THE EASTERN U.S. IS
PRODUCING WIND GUSTS TO 25 KNOTS IN THE NEARSHORE WATERS SOUTH OF
MILWAUKEE. WINDS AND GUSTS WILL EASE LATE THIS AFTERNOON.

WHILE WINDS ARE NOT AS STRONG TO THE NORTH...SMALL CRAFT SHOULD
EXERCISE CAUTION THROUGH THE DAY WITH FREQUENT GUSTS TO 20 KNOTS
EXPECTED UNTIL MID TO LATE AFTERNOON.

LMZ646-301615-
/O.NEW.KMKX.SC.Y.0045.150430T0815Z-150501T0000Z/
WIND POINT WI TO WINTHROP HARBOR IL-
315 AM CDT THU APR 30 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

* WINDS: 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS.

* WAVES: 1 TO 3 FEET BUILDING TO 3 TO 4 FEET BY LATE MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

REM
WWW.WEATHER.GOV/MKX
2 follow-up statements
720 
WHUS73 KMKX 301410
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
910 AM CDT THU APR 30 2015

...GUSTY NORTH TO NORTHEAST WINDS TODAY...

.A TIGHT PRESSURE GRADIENT BETWEEN APPROACHING HIGH PRESSURE OVER
SOUTHERN CANADA AND LOW PRESSURE OVER THE EASTERN U.S. IS
PRODUCING WIND GUSTS TO 25 KNOTS IN THE NEARSHORE WATERS SOUTH OF
MILWAUKEE. WINDS AND GUSTS WILL EASE LATE THIS AFTERNOON.

WHILE WINDS ARE NOT AS STRONG TO THE NORTH...SMALL CRAFT SHOULD
EXERCISE CAUTION THROUGH THE DAY WITH FREQUENT GUSTS TO 20 KNOTS
EXPECTED UNTIL MID TO LATE AFTERNOON.

LMZ646-302215-
/O.CON.KMKX.SC.Y.0045.000000T0000Z-150501T0000Z/
WIND POINT WI TO WINTHROP HARBOR IL-
910 AM CDT THU APR 30 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WINDS: 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS.

* WAVES: 1 TO 3 FEET BUILDING TO 3 TO 4 FEET BY LATE MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

JTS

WWW.WEATHER.GOV/MKX
080 
WHUS73 KMKX 301957
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
257 PM CDT THU APR 30 2015

...GUSTY NORTH TO NORTHEAST WINDS THIS AFTERNOON...

.A TIGHT PRESSURE GRADIENT BETWEEN APPROACHING HIGH PRESSURE OVER
SOUTHERN CANADA AND LOW PRESSURE OVER THE EASTERN U.S. IS
PRODUCING WIND GUSTS TO 25 KNOTS IN THE NEARSHORE WATERS SOUTH OF
MILWAUKEE. WINDS AND GUSTS WILL EASE EARLY THIS EVENING.

WHILE WINDS ARE NOT AS STRONG TO THE NORTH...SMALL CRAFT SHOULD
EXERCISE CAUTION THROUGH THE DAY WITH FREQUENT GUSTS TO 20 KNOTS
EXPECTED UNTIL EARLY EVENING.

LMZ646-010000-
/O.CON.KMKX.SC.Y.0045.000000T0000Z-150501T0000Z/
WIND POINT WI TO WINTHROP HARBOR IL-
257 PM CDT THU APR 30 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WINDS: 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS.

* WAVES: 3 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Apr 29, 8:46 PM CDT, 6 hours 29 minutes earlier.

Area forecast discussion, Apr 29, 8:46 PM CDT, 6 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
846 PM CDT WED APR 29 2015

.UPDATE...
A COMPACT...CLOSED UPPER LOW WILL DROP SOUTH ACROSS LAKE MICHIGAN
OVERNIGHT. THE ONLY IMPACT EXPECTED IS AN INCREASE IN LOWER CLOUDS
FROM NORTH TO SOUTH ACROSS THE EASTERN 1/2 OF THE FORECAST AREA...
BEGINNING AFTER ABOUT 2 AM. OTHERWISE...A VERY QUIET NIGHT IN
STORE FOR THE AREA...CONTINUING FOR A FEW DAYS.

&&

.AVIATION/06Z TAFS/...
MVFR CIGS SHOULD OVERSPREAD SOUTHEAST WISCONSIN AND THE 3
SOUTHEAST TAF SITES TOWARD 12Z THU AS A STRONG UPPER LEVEL LOW
PRESSURE SYSTEM MOVES SOUTH DOWN LAKE MICHIGAN. THESE CLOUDS WILL
LINGERING THROUGH THE MORNING WITH VFR CIGS RETURNING BY EARLY
AFTERNOON. AT THIS POINT...IT APPEARS THE MVFR CIGS WILL STAY
EAST OF KMSN WITH KMSN STAYING VFR THROUGH THE TAF PERIOD. LOOK
FOR NORTHEAST WINDS TO INCREASE TO 10 TO 20 KNOTS ON THURSDAY.

&&

.PREV DISCUSSION... /ISSUED 344 PM CDT WED APR 29 2015/

TODAY THROUGH THURSDAY...FORECAST CONFIDENCE MEDIUM.

VIGOROUS MID-LEVEL LOW IS CURRENTLY MOVING SOUTH ACROSS THE AREA.
ISOLATED CVA/HEIGHT FALL INDUCED SHOWERS HAVE DEVELOPED IN NORTHWEST
PORTIONS OF THE FORECAST AREA AND ARE EXPECTED TO CONTINUE INTO THE
EARLY EVENING. SKIES SHOULD GRADUALLY SCATTER OUT THIS EVENING AND
CLEAR OUT FOR A TIME OVERNIGHT. AS THE MID-LEVEL LOW MOVES THROUGH
THE REGION...SLIGHTLY COOLER MOIST AIR TIED TO AN INVERTED TROUGH
WILL BE PUSHING DOWN LAKE MICHIGAN BRINGING CLOUDY SKIES TO
THE LAKESHORE AREAS ON THURSDAY MORNING. SOME RAIN OVER THE LAKE
IS NOT OUT OF THE QUESTION IN THE MORNING HOURS AS THE TROUGH PUSHES
THROUGH.

THE MORNING CLOUDS SHOULD MOVE OUT BY NOON JUST BEFORE DIURNAL
CUMULUS DEVELOP. NO RAIN IS EXPECTED ON THURSDAY. HIGH TEMPERATURES
ON THURSDAY WILL BE SLIGHTLY COOLER THAN WEDNESDAY WITH TEMPS IN THE
MID 60S INLAND AND IN THE LOW 50S NEAR LAKE MICHIGAN. WINDS WILL BE
OUT OF THE NORTH NORTHEAST ON WEDNESDAY...WITH WINDS IN THE
AFTERNOON GUSTING TO NEAR 20 KTS NEAR THE LAKE.

THURSDAY NIGHT THROUGH SATURDAY...FORECAST CONFIDENCE IS HIGH.

CLOSED UPPER LOW OVER THE OHIO VALLEY SHIFTS SOUTHEAST INTO THE
WESTERN ATLANTIC AS ZONAL FLOW PATTERN EVOLVES ALOFT OVER THE
WESTERN AND CENTRAL CONUS. SFC RIDGE SLIDES EASTWARD ACROSS THE
CWA...AS WEAK TROUGHING ADVANCES FROM THE NORTHERN PLAINS INTO THE
UPPER MISSISSIPPI VALLEY REGION. AS THE TROUGH APPROACHES WE MAY
SEE A FEW SPRINKLES FRIDAY EVENING...BUT ANTECEDENT DRY AIRMASS
AND WEAK FORCING SHOULD PREVENT MUCH IN THE WAY OF MEASURABLE
PRECIPITATION. WITH SOUTHERLY LOW-LEVEL WIND COMPONENT AND WARM
THERMAL ADVECTION EXPECT WARMING TEMPERATURES...WITH HIGHS RISING
WELL INTO THE 60S AND 70S INLAND. EVEN LAKESHORE COMMUNITIES
SHOULD SEE MID 60S ON SATURDAY WITH OFFSHORE WINDS...WITH MID TO
UPPER 70S IN THE WESTERN CWA.

SATURDAY NIGHT THROUGH WEDNESDAY...FORECAST CONFIDENCE IS MEDIUM.

THE EXTENDED PERIOD LOOKS WET AND UNSETTLED FOR SOUTHERN
WISCONSIN. ZONAL FLOW ALOFT IS FORECAST TO CONTINUE ACROSS THE
NORTHERN CONUS...WITH LOW AMPLITUDE DISTURBANCES EJECTING EASTWARD
THROUGH THE MEAN FLOW. CONSENSUS OF DETERMINISTIC MODELS PLACE LOW
PRESSURE OVER THE CENTRAL PLAINS SATURDAY NIGHT...WITH SFC
TROUGHING EXTENDING INTO WESTERN WISCONSIN ON SUNDAY. A WARM FRONT
LIFTS NORTH THROUGH THE CWA SUNDAY MORNING...WITH A WARM AND
UNSTABLE AIRMASS IN PLACE DURING THE AFTERNOON AND EVENING. NOSE
OF A 30-35 KT LOW-LEVEL JET WILL IMPINGE ON THE SOUTHERN CWA
SUNDAY NIGHT AND AID IN GENERATING SOME LOW-LEVEL SHEAR.
HOWEVER...DEEP LAYER SHEAR REMAINS FAIRLY WEAK DURING THIS TIME.
STRONG STORMS MAY BE POSSIBLE SUNDAY AFTERNOON AND
EVENING...PARTICULARLY OVER THE WESTERN CWA WITH BEST
JUXTAPOSITION OF INSTABILITY AND SHEAR.

A COLD FRONT WILL DROP SOUTH THROUGH THE AREA ON MONDAY...BEFORE
STALLING JUST SOUTH OF THE CWA ON TUESDAY. SFC WAVE RIDING ALONG
THE FRONTAL ZONE WILL RESULT IN CONTINUED RAIN AND THUNDER CHANCES
FOR TUESDAY. 06Z GFS RUN SUGGESTED POSSIBLE DRYING ON
WEDNESDAY...AS LOW-LEVEL BAROCLINIC ZONE SHIFTS SOUTH. HOWEVER
00Z ECMWF AND 12Z GFS KEEP TROUGHING CLOSE ENOUGH FOR CONTINUED
SHOWER CHANCES. BLENDED MODEL CONSENSUS POPS ARE THE BEST WAY TO
GO IN THIS SITUATION...SO WENT THIS ROUTE.

MILD TEMPERATURES ARE LIKELY ON SUNDAY AND SUNDAY NIGHT AHEAD OF
THE COLD FRONT WITH WARM LOW-LEVEL THERMAL ADVECTION AND A MOIST
AIRMASS IN PLACE. SOME COOLING IS EXPECTED ON MONDAY THROUGH
WEDNESDAY AS THE COLD FRONT SHIFTS SOUTH OF THE AREA. EVEN
CONSIDERING THIS...TEMPERATURES ARE STILL EXPECTED TO REMAIN NEAR
NORMAL THROUGH THE MIDDLE OF NEXT WEEK.

AVIATION/00Z TAFS/...

ISOLATED SHOWERS CURRENTLY OVER CENTRAL PORTIONS OF THE FORECAST
AREA WILL CONTINUE INTO THE EARLY EVENING. THESE SHOWERS WILL LIKELY
BE CONFINED TO WEST OF THE LAKE BREEZE...SO WILL BE TAKING
VCSH OUT OF THE TAFS FOR MKE...ENW...AND UES. HOWEVER THERE
IS A CHANCE THAT THESE SHOWERS DRIFT TO THE EAST OF THE LAKE BREEZE.

SKIES WILL SCATTER AND EVENTUALLY CLEAR OUT FOR A TIME BEFORE COOL
MOIST AIR ASSOCIATED WITH AN INVERTED TROUGH COMES DOWN LAKE MI.
THIS TROUGH WILL BRING LOW CLOUDS WITH MVFR CIGS TO THE LAKESHORE
SITES FOR A FEW HOURS ON THURSDAY MORNING. ADDITIONALLY...A FEW
SHOWERS ARE POSSIBLE OVER THE LAKE IN THE MORNING...AND MAY GRAZE
MKE OR ENW. HOWEVER WILL BE LEAVING SHOWERS OUT OF THE FORECAST AS
THE CHANCE OF THIS HAPPENING LOOKS VERY LOW.

FIRE WEATHER...

SCATTERED SHOWERS WILL IMPACT SOUTHERN WISCONSIN THIS AFTERNOON.
AN ISOLATED THUNDERSTORM IS NOT OUT OF THE QUESTION. OTHERWISE
THE FORECAST IS DRY THROUGH THE REST OF THE WEEK. MINIMUM RELATIVE
HUMIDITY WILL BE SOMEWHAT LOW ON THURSDAY AND FRIDAY...IN THE
30-40 PERCENT RANGE...BEFORE RISING ABOVE 40 PERCENT FOR THE
WEEKEND AND BEGINNING OF NEXT WEEK.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

UPDATE...DAVIS
TONIGHT/THURSDAY AND AVIATION/MARINE...BSH
THURSDAY NIGHT THROUGH WEDNESDAY...SPM
Hazardous weather outlook, Apr 29, 3:05 PM CDT, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
305 PM CDT WED APR 29 2015

WIZ046-047-051-052-056>060-062>072-302015-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
305 PM CDT WED APR 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND
EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS AT TIMES FROM SATURDAY NIGHT
THROUGH TUESDAY...AS SEVERAL AREAS OF LOW PRESSURE MOVE THROUGH
THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

LMZ643>646-302015-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
305 PM CDT WED APR 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

NORTH WIND GUSTS WILL APPROACH SMALL CRAFT ADVISORY LEVELS AFTER
MIDNIGHT AS THE SURFACE PRESSURE GRADIENT TIGHTENS BETWEEN LOW
PRESSURE OVER THE EASTERN OHIO RIVER VALLEY AND HIGH PRESSURE
PUSHING DOWN INTO THE UPPER MIDWEST FROM CENTRAL CANADA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

NORTH WIND GUSTS WILL LINGER NEAR SMALL CRAFT ADVISORY LEVELS
INTO THURSDAY AFTERNOON.

THERE IS A CHANCE OF THUNDERSTORMS AT TIMES FROM SATURDAY NIGHT THROUGH
TUESDAY AS SEVERAL AREAS OF LOW PRESSURE MOVE THROUGH THE REGION.

SPM

WWW.WEATHER.GOV/MKX

Nearby

Small Craft Advisories in Wisconsin, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.